Thunderstorm Wind, Garfield
- When
- June 28, 6:10 PM MST to 6:15 PM MST
- Where
- Garfield County, 5 mi WNW of Glenwood Spgs
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.583, -107.400
Strong thunderstorm outflow winds were clocked at the Storm King RAWS automated observing station.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Strong thunderstorm outflow winds were clocked at the Storm King RAWS automated observing station.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 28, 5:58 PM MST, 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 658 PM MDT TUE JUN 28 2005 .UPDATE... UPDATED TO CANCEL SEVERE THUNDERSTORM WATCH AND RED FLAG WARNING FOR PORTIONS OF EASTERN UTAH AND PORTIONS OF WESTERN COLORADO. .SHORT TERM (TONIGHT THROUGH THURSDAY)... MUCH DRIER AIRMASS MOVES INTO THE AREA OVERNIGHT IN WESTERLY FLOW BEHIND THE TROUGH. .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...NO CHANGES TO THE GENERAL FORECAST OF A CONSISTENT DRY PATTERN WITH TEMPS A LITTLE ABOVE NORMAL. MODELS CONTINUE TO ADVERTISE A BROAD AREA OF HIGH PRESSURE ACROSS THE SOUTHERN HALF OF THE CONUS...WITH WESTERLY FLOW ACROSS THE NORTHERN HALF. THE GFS INDICATES THAT THE LOW WEAKENS OVER THE WEST DURING THE WEEKEND FOR A WEAK SOUTHWESTERLY FLOW OVER THE FORECAST AREA THROUGH THE LATER DAYS OF THE PERIOD. HOWEVER THE 00Z EC DOES NOT SHOW THIS TREND. AND FOR THE ENTIRE PERIOD IS STRONGER WITH THE HIGH PRESSURE...EXTENDING IT OVER THE SOUTHERN 2/3RDS OF THE CONUS. IN ANY CASE THE CONDITIONS WILL REMAIN DRY. TO ACCOUNT FOR THE STRONGER HIGH IN THE EC HAVE KEPT TEMPS A LITTLE ABOVE THE MEX GUIDANCE. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/MC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 652 PM MDT TUE JUN 28 2005 COZ001>014-017>023-UTZ022>025-027>029-291100- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 652 PM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TONIGHT... THUNDERSTORMS WILL DIMINISH IN STRENGTH AFTER 7 PM...BUT ISOLATED STORMS AFTER MIDNIGHT WILL PERSIST...MAINLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... FOR WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE HIGH COUNTRY...MAINLY NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 652 PM MDT TUE JUN 28 2005 COZ001>003-006>009-013-UTZ022>025-027>029-290130- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- FLAT TOPS-GRAND AND BATTLEMENT MESAS-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-SOUTHEAST UTAH-TAVAPUTS PLATEAU- 652 PM MDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH 545 FOR EASTERN UTAH AND NORTHWEST COLORADO HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 545 HAS BEEN CANCELLED FOR DAGGETT...UINTA...GRAND AND SAN JUAN COUNTIES OF EASTERN UTAH AND MOFFAT...RIO BLANCO...GARFIELD AND MESA COUNTY OF WESTERN COLORADO. THE SEVERE THUNDERSTORM THREAT HAS DIMINISHED OVER THIS AREA. SOME THUNDERSTORMS WILL STILL OCCUR THIS EVENING. HOWEVER...THE STORMS ARE EXPECTED TO STAY BELOW SEVERE CRITERIA. JDC
The Grand Junction radar (KGJX), 91 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470066.